Jump to content

Do I have HPPD?


extremist
 Share

Recommended Posts

So, just about seven weeks ago, I had 165mg of DXM (from lozenges - no other active ingredients) without issue.  A week later I had 450mg (from syrup - no other active ingredients) with a lot of caffeine.  Since the second dose, I've had some shadowy visual disturbances, but, more importantly, a persistent feeling of dissociation.  It gets better and worse, but is never totally gone.  It's been more than a month since I had the DXM, so I'm not sure if it's HPPD, something neurochemical, or what.  What should I do?

Thanks a lot for reading, and more for your opinion.

Link to comment
Share on other sites

Could you tell me a bit more about DP/DR or direct me to where I could find more info?  I thought that was secondary to HPPD; and HPPD also explains the visuals I had for a while.  To be more specific, I'm not sure if I have HPPD or something more DXM-specific, like neurotransmitter depletion/damage/etc or Olney's lesions.

Link to comment
Share on other sites

Don't you have to have persisting symptoms for like 6 months before its classed as hppd? HOpefully it's just a warning your body saying woah I didnt like that don't give it to me again and in a few more weeks it will clear up do exercise by far the best thing i found for the dr/dp side of things and keep your mind busy youll notice it less when talking with friends being occupied it's easy to forget keep clean and live easy brother 

Link to comment
Share on other sites

I saw a doctor and they told me it was psychosis, but they also told me that cannabis is more dangerous than cough syrup and kept mixing it up with codeine. I'm not really sure how much I should believe them, but I'm going to see a psychiatrist for help with the anxiety if anything.  I suppose it could also be argued that HPPD is a form of psychosis.

Link to comment
Share on other sites

HPPD is not a psychosis and dont take any antipsychotics (or any medication for a while, I think you should give it at least 6 months-1 year to resolve on its own). I believe HPPD would fall under the category of somataform disorders before it would psychotic disorders. You aren't suffering from delusions and you aren't suffering from hallucinations (If you know your visuals aren't really there then they are pseudohallucinations). I'm sure the psychiatrist will know more than that doctor but I still wouldn't exspect him to know much about HPPD. As much as doctors hate it when patients self-diagnose and use the internet most people on this site know more about HPPD (even if our knowledge is purely anectdotal) than most health health professionals do. Lead him to this site if you need to. I doubt he'll look at it but you never know. 

Link to comment
Share on other sites

I just spoke to the psychiatrist, and, sort of like anticipated, they told me the doctor made a mistake and there's no way I have psychosis and no way they can help me.  I'm meant to see a neurologist, but that can take up to 15 months.

My guess is you will never end up seeing a neurologist if it takes 15 months. The human body is fairly resiliant. Your problems will most likely resolve within that time frame.

Link to comment
Share on other sites

Don't look for them. Ignore them and they will disapear

 

 

Yeah, they weren't alarming to me like the visual snow is.  Just something I'd never realized before, so I thought it was interesting.  Really, the visuals aren't as distressing to me as the derealization/dissociation, but I'm not sure if that's an HPPD thing or a comorbidity, or if it means it's something else entirely.

Link to comment
Share on other sites

Personally I would advise you to stay away from medication for a while. Give your body 6 months to resolve the problem on its own, if it can't do it then you can turn to meds. Any substance you take carries a risk and I don't think its worth it when your brain may just need a little longer to re-balance itself. However I know a lot of people on here would give you advice to the contrary. The choice is up to you.

Link to comment
Share on other sites

Yeah, I'm very worried that it might make my problem worse.  But I've heard that people have taken it and noticed immediate improvements.  It won't arrive for about a month anyway, so I'll give it a while to see how things improve first.  Thanks a lot for the post!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.